zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
A note on asymptotics of linear combinations of IID random variables. (English) Zbl 1224.60033
Let X 1 ,X 2 , be i.i.d. random variables with the common distribution function F. For n=1,2,, consider the linear combination S a n =a n,1 X 1 +a n,2 X 2 ++a n,n X n , where a n =a n,1 ,a n,2 ,,a n,n is an arbitrary sequence of weights. The author investigates the asymptotic distribution of S a n under the negligibility condition. He proves that, if S a n is asymptotically normal, then the distribution F belongs to the domain of attraction of the 2-stable law.
MSC:
60F05Central limit and other weak theorems
References:
[1]S. Csörgo and P. Kevei, Merging asymptotic expansion for cooperative gamblers in generalized St. Petersburg games, Acta Math. Hungar., 121 (2008), 119–156. · Zbl 1199.60052 · doi:10.1007/s10474-008-7193-8
[2]S. Csörgo and G. Simons, Pooling strategies for St. Petersburg gamblers, Bernoulli, 12 (2006), 971–1002. · Zbl 1130.91018 · doi:10.3150/bj/1165269147
[3]E. Fisher, A Skorohod representation and an invariance principle for sums of weighted iid random variables, Rocky Mountain J. Math., 22 (1992), 169–179. · Zbl 0758.60032 · doi:10.1216/rmjm/1181072802
[4]B. V. Gnedenko and A. N. Kolmogorov, Limit Distributions for Sums of Independent Random Variables, Addison-Wesley, Reading, Massachusetts, 1954.
[5]J. Hájek, Some extensions of the Wald-Wolfowitz-Noether theorem, Ann. Math. Statist., 32 (1961), 506–523. · Zbl 0107.13404 · doi:10.1214/aoms/1177705057
[6]B. Jamison, S. Orey and W. Pruitt, Convergence of weighted averages of independent random variables, Z. Wahrsch. Verw. Gebiete, 4 (1965), 40–44. · Zbl 0141.16404 · doi:10.1007/BF00535481
[7]P. Kevei and S. Csörgo, Merging of linear combinations to semistable laws, J. Theoret. Probab., 22 (2009), 772–790. · Zbl 1173.60306 · doi:10.1007/s10959-007-0138-2
[8]V. M. Kruglov, On the extensions of the class of stable distributions, Theory Probab. Appl., 17 (1972), 685–694. · Zbl 0279.60035 · doi:10.1137/1117081
[9]Z. Megyesi, A probabilistic approach to semistable laws and their domains of partial attraction, Acta Sci. Math. (Szeged), 66 (2000), 403–434.
[10]M. Weber, A weighted central limit theorem, Statist. Probab. Lett., 76 (2006), 1482–1487. · Zbl 1097.60008 · doi:10.1016/j.spl.2006.03.007
[11]F. T. Wright, R. D. Platt and T. Robertson, A strong law for weighted averages of independent, identically distributed random variables with arbitrarily heavy tails, Ann. Probability, 5 (1977), 586–590. · Zbl 0367.60029 · doi:10.1214/aop/1176995767